Hail, Johnson
- When
- August 30, 2:15 PM CST
- Where
- Johnson County, Overland Park
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.983, -94.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 30, 1:45 AM CST, 12 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 AM CDT THU AUG 30 2001 TONITES FCST CHALLENGES MAINLY DEAL WITH POSITION AND TIMING OF NRN PLAINS FRNT. AND TEMPS. CONVECTION FIRING IN NEB ON OUTFLOW AHD OF MAIN FRNT...BEING HELD TGETHER BY LLVL JET. IF IT HOLDS TOGETHER...SHUD REACH NWRN PORTIONS OF CWA BY SUNRISE AND THEN SLIDE EAST. INSTABILITY THIS MORNING NOT SO GREAT...SO AS LLVL JET DIMINISHES WOULD EXPECT THIS TO BREAK UP EARLY. SOME DISCREPANCY BETWEEN THE AVN/ETA ON TIMING OF FRONT LATER TDY. WILL PLAN ON GOING WITH COMPROMISE SOLUTION...AND FIGURE IT SHUD BE SITTING AROUND STJ BY 00Z. LI/S ARE -5 TO -6 AND CAPES SITTING AROUND 2500 J/KG...BUT UPPER SUPPORT IS SHAKY. FEEL THE BEST CHCS FOR SVR WOULD BE IN THE NWRN ZONES WHERE CONVERGENCE AHD OF FRNT IS THE BEST...WITH KC METRO AT THE SOUTHERNMOST EXTENT. SFC AND H8 FRONT MOVE RIGHT ON OUT...AND WILL ONLY INCLUDE MORNING POPS IN EXTREME SRN ZONES FOR FRI MORNING. WONT GO ANY HIER THAN 40/50 POPS FOR ALL. AVN TRYING TO RUIN THE WEEKEND WITH SOME CONVECTIVE FEEDBACK LOOKING SHTWV/S MOVING OUT OF THE HIGH PLAINS. AND THE ETA IS RELUCTANT TO DRY THINGS OUT BEHND THE FRNT. FOR NOW WILL NOT INTRODUCE PCPN CHCS...WILL WAIT FOR ANOTHER MDL RUN. GOING FCST HAS A GOOD HANDLE ON TEMPERATURES. SOME CONCERN THAT ETA MAY BE MORE ON TRACK WITH LESS COOLING ON FRIDAY...SO WILL ADD A COUPLE DEGREES. OTRW NO CHANGES PLANNED. .EAX... KS...NONE. MO...NONE. LVQ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 AM CDT THU AUG 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 2 SE BOONVILLE MO .88 INCH HAIL
08/29/01 COOPER REPORTED BY PUBLIC TO
LOCAL RADIO STATION.
OCCURRED ON HIGHWAY 87
NEAR INTERSTATE 70.
0700 PM 5 W WOOLDRIDGE MO .88 INCH HAIL
08/29/01 COOPER REPORTED BY PUBLIC TO
LOCAL RADIO STATION.
OCCURRED HAL MILE SOUTH
OF INTERSTATE 70 ON
GOOCHES MILL ROAD.
0700 PM 5 E BOONVILLE MO WIND DAMAGE
08/29/01 COOPER REPORTED BY PUBLIC TO
LOCAL RADIO STATION.
TREE BLOCKING HIGHWAY
90 EAST OF BOONVILLE.KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1150 AM CDT THU AUG 30 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING... FORECAST: WIDELY SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP OVER EXTREME NORTHWESTERN PORTIONS OF MISSOURI EARLY THIS AFTERNOON. THUNDERSTORMS WILL LIKELY FORM A BROKEN LINE OF STORMS AND DROP TO THE SOUTHEAST DURING THE AFTERNOON. AS THIS LINE DROPS TO THE SOUTH... STORMS WILL INCREASE IN COVERAGE AND INTENSITY. SOME STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH. LARGE HAIL WILL ALSO BE A THREAT. SEVERE STORMS WILL BE MOST LIKELY BETWEEN 3 PM AND 9 PM. DISCUSSION: A COLD FRONT STRETCHED FROM NEAR LA CROSSE WISCONSIN TO OMAHA TO HILL CITY KANSAS LATE THIS MORNING. THIS FRONT WILL MOVE TO THE SOUTH DURING THE AFTERNOON. THIS FRONT AND OTHER BOUNDARIES CAUSED BY THUNDERSTORMS OVERNIGHT WILL TRIGGER STORM DEVELOPMENT THIS AFTERNOON. A VERY DEEP LAYER OF MOISTURE OVER THE REGION WILL CONTRIBUTE TO SEVERE STORM POTENTIAL. LOCALIZED DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX KOCH
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU AUG 30 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING... FORECAST: THUNDERSTORMS HAVE BEGUN TO FOR ALONG THE IOWA MISSOURI BORDER EARLY THIS AFTERNOON. THESE THUNDERSTORMS WILL LIKELY ORGANIZE INTO A BROKEN LINE OF STORMS AND DROP TO THE SOUTHEAST DURING THE AFTERNOON. AS THIS LINE DROPS TO THE SOUTH... STORMS WILL INCREASE IN COVERAGE AND INTENSITY. SOME STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH. LARGE HAIL WILL ALSO BE A THREAT. SEVERE STORMS WILL BE MOST LIKELY BETWEEN 3 PM AND 9 PM. DISCUSSION: A COLD FRONT STRETCHED FROM NORTHEAST IOWA TO WEST CENTRAL KANSAS EARLY THIS AFTERNOON. THIS FRONT WILL MOVE TO THE SOUTH DURING THE AFTERNOON. THIS FRONT AND OTHER BOUNDARIES CAUSED BY THUNDERSTORMS OVERNIGHT WILL TRIGGER STORM DEVELOPMENT THIS AFTERNOON. A VERY DEEP LAYER OF MOISTURE OVER THE REGION WILL CONTRIBUTE TO SEVERE STORM POTENTIAL. LOCALIZED DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. OUTLOOK: QUIET WEATHER IS EXPECTED THIS WEEKEND AS COOL CANADIAN HIGH PRESSURE BUILDS INTO THE MIDWEST. ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX KOCH
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-311100- HAZARDOUS WEATHER OUTLOOK...CORRECTION TO START TIME OF SVR AND TYPO NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 131 PM CDT THU AUG 30 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING... FORECAST: THUNDERSTORMS HAVE BEGUN TO FORM ALONG THE IOWA MISSOURI BORDER EARLY THIS AFTERNOON. THESE THUNDERSTORMS WILL LIKELY ORGANIZE INTO A BROKEN LINE OF STORMS AND DROP TO THE SOUTHEAST DURING THE AFTERNOON. AS THIS LINE DROPS TO THE SOUTH... STORMS WILL INCREASE IN COVERAGE AND INTENSITY. SOME STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH. LARGE HAIL WILL ALSO BE A THREAT. SEVERE STORMS WILL BE MOST LIKELY BETWEEN 2 PM AND 9 PM. DISCUSSION: A COLD FRONT STRETCHED FROM NORTHEAST IOWA TO WEST CENTRAL KANSAS EARLY THIS AFTERNOON. THIS FRONT WILL MOVE TO THE SOUTH DURING THE AFTERNOON. THIS FRONT AND OTHER BOUNDARIES CAUSED BY THUNDERSTORMS OVERNIGHT WILL TRIGGER STORM DEVELOPMENT THIS AFTERNOON. A VERY DEEP LAYER OF MOISTURE OVER THE REGION WILL CONTRIBUTE TO SEVERE STORM POTENTIAL. LOCALIZED DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. OUTLOOK: QUIET WEATHER IS EXPECTED THIS WEEKEND AS COOL CANADIAN HIGH PRESSURE BUILDS INTO THE MIDWEST. ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX KOCH
The Pleasant Hill radar (KEAX), 40 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264907.